MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL 5.5 HEALIX ADVANCE KNTLS PEEK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SàRL 5.5 HEALIX ADVANCE KNTLS PEEK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 222585
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the sales rep's two 5.5 healix advance knotless peek anchors distal tips were cheesewired while loading.Both anchors were loaded with one suture of permatape and one suture of orthocord per kite.The case was completed with a third like-anchor by using a slightly different angle.The sales rep stated that only one bone hole was created in the patient.The case was completed without patient harm, but there was a two minute surgical delay to reload the anchors.The anchors are returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary
=
> the complaint device was received and evaluated.Visual observation confirms the anchor cheesewired, confirming this complaint.This cheesewiring effect has been typically observed due to excessive tension being placed on the sutures during anchor deployment which is consistent with the observed failure on this complaint anchor.Therefore it is the root cause for the reported failure.No nonconformances were identified for this part number, lot number combination per qlik query executed on 5/23/2019.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi(b)(4).

Brand Name
5.5 HEALIX ADVANCE KNTLS PEEK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8717200
Report Number1221934-2019-57378
Device Sequence Number2386472
Product Code MBI
UDI-Device Identifier10886705030347
UDI-Public10886705030347
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171114
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number222585
Device Lot NumberL918916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date07/19/2019
Patient Sequence Number1